Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
I <3 The Beatles

just finished accutane, doc prescribing retin-a for scars...is this normal?

Hey, I just got done with accutane (2nd time around, I'm a 21 y/o male) and my derm just prescribed me nicomide vitamin and retin-a to start using in a few weeks.

He said the retin-a will help with scars, and I am guessing he would also like to make sure my break outs don't act up again.

Just wondering if this is normal?

Share this post


Link to post
Share on other sites

Yeah, but I don't think you should be putting that stuff on your face right after finishing it.

Share this post


Link to post
Share on other sites

I finished accutane Oct 15 2005. I have been using retin-A 0.05 for about a month for any scarring/pigmentation. Even starting retin-A two over two months after finishing Accutane, my skin was very sensative at first. Even though my doctor said to start off using it a bit every other night, I was anxious to see the effects so I did it every night and then had a bit of a red rash, but it went away. Just take your time with it and you should be fine. How severe is your scarring? E-mail with any questions/comments since I am trying the same thing.

Share this post


Link to post
Share on other sites

I still have tons of Retin-A left. Once off, I can use it on the red spots, thank god I don't have to use it everywhere. Please keep me informed of your results. Also, I heard that some scars will heal, I'm 18 (turned it in June), and was told that "SOME" will go away.

Share this post


Link to post
Share on other sites

i am 21 also and finished my second treatment of accutane october 25 of 04. I have acne scarring from accutane, and in november 05 i started retin a micro and it flakes the skin and leaves rashes if your skin is very sensitive but you have to use moisturizer, otherwise it will be irritating and i think in my case leave more scars from too much peeling. For getting rid of acne scars though i think you have to go through a consultation with a dermatologist or plastic surgeon to see what procedure you can do and what can help you. i have an appt with a dermatalogic surgeon next week to talk about that so we will see.

Share this post


Link to post
Share on other sites

I think we all have to swallow our pride and wait it out a little bit. I'm going to take atleast 1 year after Accutane before treating it. I think letting my face take its course after almost two years of constant acne products will do it justice. I don't care about some scars, adds character, just hope most of the cheeks will heal.

Share this post


Link to post
Share on other sites

i understand about not caring about "some" scars. but in my case when you have alot, and by that i mean that you cant count them, then its a different story. I hear people counting like 5 on their cheek and 6 on their other cheek and i just wish i had that problem, lol.

Share this post


Link to post
Share on other sites

hey guys..

thanks for your responses.

just wanted to let you know i am still waiting a week or 2 before i get this going because i'm still kind of dry after finishing tane.

the more i think about it the more i am glad i have something to put on my face as a precaution.

thankfully i haven't had severe acne since highschool, so the scarring is mild. after my first dose of tane i was getting mild to moderate (sometime very moderate) break outs...so my doc asked me if i wanted to do it again.

embarassingly enough, the hardest part about it for me is not being able to party on the stuff.....and not being able to go in the sun in the summer (although i did because i was on 40 mg's a day at that point....and i got kind of freckled on my arms so it was a bad move..don't do it)

i'll keep everyone updated....thanks again. you guys are very friendly in here!

- billy

Share this post


Link to post
Share on other sites

Hi again,

I told you I am using Rein A after Accutane. I have heard of people poking their scars with a tooth pick to "awaken" the skin in those places to better absorb topicals like copper peptides. I was thinking this might be a good idea in relation to Retin A: poke the scars gently and apply retin A to them? What do you think? Any ideas on this anyone?

Share this post


Link to post
Share on other sites

Hi again,

I told you I am using Rein A after Accutane. I have heard of people poking their scars with a tooth pick to "awaken" the skin in those places to better absorb topicals like copper peptides. I was thinking this might be a good idea in relation to Retin A: poke the scars gently and apply retin A to them? What do you think? Any ideas on this anyone?

hey man

I personally wouldn't try it without consulting a dermatologist first; there could be no reason or it could make it worse.

I was under the impression that skin tends to absorb pretty easily, but it's worth an inquiry to the doc I would say.

Share this post


Link to post
Share on other sites

Hi again,

I told you I am using Rein A after Accutane. I have heard of people poking their scars with a tooth pick to "awaken" the skin in those places to better absorb topicals like copper peptides. I was thinking this might be a good idea in relation to Retin A: poke the scars gently and apply retin A to them? What do you think? Any ideas on this anyone?

I think this is a bad idea. First, you just finished tane and you could cause more scarring since your skin is fragile. Second, there is no evidence retin-a is going to work better on your scars if you poke them first - it may even make them worse, in fact - I think that's exactly what would happen.

I fionished tane four months ago. Best thing I ever did for my skin hands down. It is spectacular!

I am waiting at least six months before aplying any topicals. My derm wanted me to use retin-a or some other retinoid, but I've found that most people who relapse after tane are on some sort of retinoid. I remember pre-tane it made me oily and breakout prone; I don't want that. Maybe that's just me...I hope you have better luck.

Retin-a is good for collagen production. Personally, I think it is better than taz in that regard.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×